MAUDE Adverse Event Report: K2M, INC. SELF-TAPPING, VARIABLE SCREW; SIZE 4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY

K2M, INC. SELF-TAPPING, VARIABLE SCREW; SIZE 4.0X16 MM; APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Model Number 8801-04016CA
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device remains implanted in patient.
 
Event or Problem Description
A physician reported that an ozark view self-tapping screw in c6 was observed to be fractured in a post-operative x-ray approximately four to six-months after implantation.It is unknown at this time if revision surgery will take place.
 
Event or Problem Description
A physician reported that an ozark view self-tapping screw in c6 was observed to be fractured in a post-operative x-ray approximately four to six-months after implantation.Revision surgery has not been scheduled.
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.Device and complaint history records review could not be performed as a valid lot code was not provided and could not be obtained.It was reported that an ozark view self-tapping variable screw had fractured postoperatively.However, screw fracture could not be confirmed since the device was not returned and no images of the construct were available for evaluation.It is not clear what may have caused the screw to fracture, although it is possible that factors such as pseudoarthrosis contributed to the issue.Ultimately, no root cause could be determined based on the available information.

Brand Name
SELF-TAPPING, VARIABLE SCREW; SIZE 4.0X16 MM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERVERTEBRAL BODY
Manufacturer (Section D)
K2M, INC.
600 hope parkway se
leesburg VA 20175
MDR Report Key10488805
Report Number3004774118-2020-00194
Device Sequence Number2925601
Product Code KWQ
UDI-Device Identifier10888857392878
UDI-Public10888857392878
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K172104
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8801-04016CA
Device Catalogue Number8801-04016CA
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/05/2020
Supplement Date Received by Manufacturer10/31/2020
Initial Report FDA Received Date09/03/2020
Supplement Report FDA Received Date11/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1